MAUDE Adverse Event Report: COOK INC NEFF PERCUTANEOUS ACCESS SET; KGZ ACCESSORIES, CATHETER

COOK INC NEFF PERCUTANEOUS ACCESS SET; KGZ ACCESSORIES, CATHETER
Model Number N/A
Medical Device Problem Code Unraveled Material (1664)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 06/14/2023
Type of Reportable Event Malfunction
Event or Problem Description
It was reported the wire guide of a neff percutaneous access set unraveled prior to use during a transjugular intrahepatic portosystemic shunt (tips) procedure in the biliary tract of an unknown patient.Upon opening the package of the device, the wire guide was noticed to be unraveled.The procedure was completed by using another new device.As reported, the patient had no contact with the device and did not experience any adverse effects or require any additional procedures.
 
Additional Manufacturer Narrative
Customer (person): address: (b)(6).Pma/510(k) #: exempt.This report includes information known at this time.A follow up report will be submitted should additional relevant information become available.This report is required by the fda under 21 cfr part 803.This report is based on unconfirmed information submitted by others.Neither the submission of this report nor any statement made in it is intended to be an admission that any cook device is defective or malfunctioned; that a death or serious injury occurred; or that any cook device caused or contributed to; or is likely to cause or contribute to a death or serious injury if a malfunction occurred.
 
Additional Manufacturer Narrative
Investigation-evaluation on 15jun2023, sinopharm group med-tech company, ltd.Located in (b)(6) reported to cook that on 14jun2023, upon opening a neff percutaneous access set (rpn: npas-100-rh-nt, lot 14789063), the wire guide was noticed to be unraveled.The discovery was made prior to patient contact.The procedure was completed using a new device.The patient had no contact with the device and did not experience any adverse effects or require any additional procedures.Reviews of documentation including the complaint history, device history record (dhr), and quality control procedures, as well as a visual inspection of the returned device were conducted during the investigation.One prior to use wire guide was returned to cook for evaluation.Upon visual inspection of the device, it was noted that the wire guide was unraveled.The unraveling was noted to begin 7 cm from the distal tip of the device.The welds of the wire guide were found to be intact per visual examination.A slight bend was noticed near the distal tip of the wire guide.Additionally, a document-based investigation evaluation was performed.A review of the device master record (dmr) concluded that sufficient inspection activities are in place to identify this failure mode prior to distribution.A review of the dhrs for the reported complaint device lot (14789063) and the related subassembly lots revealed two related non-conformances.All nonconforming product was scrapped, and all remaining product in these lots were 100% inspected per quality control.The information provided upon review of the dmr, dhr, and returned device suggests that the device was not manufactured out of specification, and that there are no nonconforming devices in house or out in the field.This product is not supplied with an instructions for use (ifu) pamphlet.Based on the information provided, inspection of the returned device, and the results of the investigation, a definitive root cause had ben traced to transport damage.The appropriate personnel have been notified.Cook will continue to monitor for similar complaints.Per the risk assessment no further action is required.This report is required by the fda under 21 cfr part 803 and is based on unconfirmed information submitted by others.Neither the submission of this report nor any statement contained herein is intended to be an admission that any cook device is defective or malfunctioned, that a death or serious injury occurred, nor that any cook device caused, contributed to, or is likely to cause or contribute to a death or serious injury if a malfunction occurred.
 
Event or Problem Description
No additional information regarding the patient and/or event has been received since the previous medwatch report was sent.

Brand Name
NEFF PERCUTANEOUS ACCESS SET
Common Device Name
KGZ ACCESSORIES, CATHETER
Manufacturer (Section D)
COOK INC
750 daniels way
bloomington IN 47404
Manufacturer (Section G)
COOK INC.
750 daniels way
bloomington IN 47404
Manufacturer Contact
jason crouch
750 daniels way
bloomington, IN 47404
8123392235
MDR Report Key17143588
Report Number1820334-2023-00767
Device Sequence Number7690112
Product Code KGZ
UDI-Device Identifier00827002105447
UDI-Public(01)00827002105447(17)250613(10)14789063
Combination Product (Y/N)N
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Other,Foreign,User Facility,Distributor
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 11/07/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date06/13/2025
Device Model NumberN/A
Device Catalogue NumberNPAS-100-RH-NT
Device Lot Number14789063
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? No
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 06/15/2023
Supplement Date Received by Manufacturer10/11/2023
Initial Report FDA Received Date06/16/2023
Supplement Report FDA Received Date11/07/2023
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured06/13/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown